MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-38
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Post procedure, it was determined that the bleeding was coming from the patients ear and there was no brain bleed.The patient was placed on a balloon pump post procedure to help stabilize the blood pressure.No additional information was provided.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the reported treatments appear to be related to circumstances of the procedure.The reported patient effect of thrombosis is listed in the xience alpine everolimus eluting coronary stent system electronic instructions for use as a known patient effect of coronary stenting procedures.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional device referenced is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the patient was admitted emergently with acute myocardial infarction (mi) and hypotension.Coronary angiography was performed and noted a total occlusion of the right coronary artery (rca).The vessel was opened with an unspecified guide wire and unspecified dilatation catheter.Thrombus was noted at the lesion and was treated with an aspiration catheter.Pre-dilatation was performed and the 3.5 x 38 mm xience alpine stent was deployed at the target lesion.A second lesion was noted in the left anterior descending (lad) artery; this was treated with implantation of a 3.0 x 23 mm xience alpine.St elevation was noted and coronary angiography noted thrombus in the 3.5 x 38 mm xience alpine stent implanted in the rca.The thrombus was removed using a filter and an aspiration catheter; however, the thrombus formed again.The patient only received heparin during the procedure, as bleeding was noted coming from the patient's ear and it was thought that there was a possible brain bleed.The activated clotting time (act) was noted to be >300.As the thrombus kept re-forming, a 4.0 x 38 mm xience alpine was implanted within the 3.5 x 38 mm xience alpine; however, the thrombus re-formed.The physician then administered aggrastat.The thrombus was able to be removed and did not recur.The st elevation decreased and the patient stabilized.It was noted that no thrombus formed in the 3.0 x 23 mm xience alpine implanted in the lad.The physician determined that the patient had a hypercoagulability issue and there was no issue with the stents themselves.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6068367
Report Number2024168-2016-07446
Device Sequence Number10978791
Product Code NIQ
UDI-Device Identifier08717648199578
UDI-Public(01)08717648199578(17)190626(10)6061741
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2019
Device Catalogue Number1125350-38
Device Lot Number6061741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date10/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 4.0X38 XIENCE ALPINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight72